Advertisement

Discrete & Computational Geometry

, Volume 59, Issue 3, pp 507–552 | Cite as

Tropical Effective Primary and Dual Nullstellensätze

  • Dima Grigoriev
  • Vladimir V. Podolskii
Article
  • 109 Downloads

Abstract

Tropical algebra is an emerging field with a number of applications in various areas of mathematics. In many of these applications appeal to tropical polynomials allows studying properties of mathematical objects such as algebraic varieties from the computational point of view. This makes it important to study both mathematical and computational aspects of tropical polynomials. In this paper we prove a tropical Nullstellensatz, and moreover, we show an effective formulation of this theorem. Nullstellensatz is a natural step in building algebraic theory of tropical polynomials and its effective version is relevant for computational aspects of this field. On our way we establish a simple formulation of min-plus and tropical linear dualities. We also observe a close connection between tropical and min-plus polynomial systems.

Keywords

Nullstellensatz Min-plus algebra Tropical algebra 

Mathematics Subject Classification

14T05 68W30 52C99 

Notes

Acknowledgements

The first author is grateful to the Grant RSF 16-11-10075 and to both MCCME and the Max-Planck Institut für Mathematik, Bonn for wonderful working conditions and an inspiring atmosphere.

The work of the second author is partially supported by the grant of the President of Russian Federation (MK-5379.2018.1) and by the Russian Academic Excellence Project ‘5-100’. Part of the work of the second author was done during the visit to Max-Planck Institut für Mathematik, Bonn.

References

  1. 1.
    Akian, M., Gaubert, S., Guterman, A.: Linear independence over tropical semirings and beyond. Contemp. Math. 495, 1–33 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Akian, M., Gaubert, S., Guterman, A.: Tropical polyhedra are equivalent to mean payoff games. Int. J. Algebra Comput. 22(1), 1250001 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Bertram, A., Easton, R.: The tropical nullstellensatz for congruences. Adv. Math. 308, 36–82 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Bogart, T., Jensen, A., Speyer, D., Sturmfels, B., Thomas, R.: Computing tropical varieties. J. Symb. Comput. 42(1–2), 54–73 (2007). Effective Methods in Algebraic Geometry (MEGA 2005)Google Scholar
  5. 5.
    Brownawell, W.D.: Bounds for the degrees in the Nullstellensatz. Ann. Math. 126(3), 577–591 (1987)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Butkovič, P.: Max-Linear Systems: Theory and Algorithms. Springer, London (2010)CrossRefzbMATHGoogle Scholar
  7. 7.
    Davydow, A., Grigoriev, D.: Bounds on the number of connected components for tropical prevarieties. Discrete Comput. Geom. 57(2), 470–493 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Develin, M., Santos, F., Sturmfels, B.: On the rank of a tropical matrix. Combin. Comput. Geom. 52, 213–242 (2005)MathSciNetzbMATHGoogle Scholar
  9. 9.
    Einsiedler, M., Kapranov, M., Lind, D.: Non-archimedean amoebas and tropical varieties. J. fur die reine und angew. Math. (Crelles J.) 2006(601), 139–157 (2007)zbMATHGoogle Scholar
  10. 10.
    Giusti, M., Heintz, J., Sabia, J.: On the efficiency of effective Nullstellensätze. Comput. Complex. 3(1), 56–95 (1993)CrossRefzbMATHGoogle Scholar
  11. 11.
    Grigoriev, D.: On a tropical dual Nullstellensatz. Adv. Appl. Math. 48(2), 457–464 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Grigoriev, D.: Complexity of solving tropical linear systems. Comput. Complex. 22(1), 71–88 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Grigoriev, D., Podolskii, V.: Complexity of tropical and min-plus linear prevarieties. Comput. Complex. 24(1), 31–64 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Grigoriev, D., Podolskii, V.V.: Tropical effective primary and dual Nullstellensätze. In: Mayr, E.W., Ollinger, N. (eds.) 32nd International Symposium on Theoretical Aspects of Computer Science (STACS 2015), volume 30 of Leibniz International Proceedings in Informatics (LIPIcs), pp. 379–391, Dagstuhl, Germany (2015). Schloss Dagstuhl-Leibniz-Zentrum fuer InformatikGoogle Scholar
  15. 15.
    Grigoriev, D., Shpilrain, V.: Tropical cryptography. Commun. Algebra 42(6), 2624–2632 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Grigoriev, D., Vorobjov, N.: Complexity of null-and positivstellensatz proofs. Ann. Pure Appl. Logic 113(1–3), 153–160 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Huber, B., Sturmfels, B.: A polyhedral method for solving sparse polynomial systems. Math. Comput. 64, 1541–1555 (1995)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Itenberg, I., Mikhalkin, G., Shustin, E.: Tropical Algebraic Geometry. In: Oberwolfach Seminars, Birkhäuser (2009)Google Scholar
  19. 19.
    Izhakian, Z.: Tropical algebraic sets, ideals and an algebraic Nullstellensatz. Int. J. Algebra Comput. 18(06), 1067–1098 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Izhakian, Z., Rowen, L.: The tropical rank of a tropical matrix. Commun. Algebra 37(11), 3912–3927 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Joó, D., Mincheva, K.: Prime congruences of additively idempotent semirings and a nullstellensatz for tropical polynomials. Sel. Math. (2017).  https://doi.org/10.1007/s00029-017-0322-x
  22. 22.
    Jukna, S.: Lower bounds for tropical circuits and dynamic programs. Electronic Colloquium on Computational Complexity (ECCC), 21:80 (2014)Google Scholar
  23. 23.
    Kollár, J.: Sharp effective Nullstellensatz. J. Am. Math. Soc. 1, 963–975 (1988)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Lazard, D.: Algèbre linéaire sur \({K}[{X}_1,\ldots,{X}_n]\) et élimination. Bull. Soc. Math. France 105(2), 165–190 (1977)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Lazard, D.: Resolution des systemes d’equations algebriques. Theor. Comput. Sci. 15(1), 77–110 (1981)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Maclagan, D., Sturmfels, B.: Introduction to Tropical Geometry. Graduate Studies in Mathematics, vol. 161. American Mathematical Society, Providence (2015)zbMATHGoogle Scholar
  27. 27.
    Mikhalkin, G.: Amoebas of algebraic varieties and tropical geometry. In: Donaldson, S., Eliashberg, Y., Gromov, M. (eds.) Different Faces of Geometry. International Mathematical Series, vol. 3, pp. 257–300. Springer, New York (2004)CrossRefGoogle Scholar
  28. 28.
    Purbhoo, K.: A nullstellensatz for amoebas. Duke Math. J. 141(3), 407–445 (2008)Google Scholar
  29. 29.
    Ren, Q., Shaw, K., Sturmfels, B.: Tropicalization of del pezzo surfaces. Adv. Math. 300, 156–189 (2016). Special volume honoring Andrei ZelevinskyGoogle Scholar
  30. 30.
    Richter-Gebert, J., Sturmfels, B., Theobald, T.: First steps in tropical geometry. Idempotent Math. Math. Phys. Contemp. Math. 377, 289–317 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  31. 31.
    Shustin, E., Izhakian, Z.: A tropical Nullstellensatz. Proc. Am. Math. Soc. 135(12), 3815–3821 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  32. 32.
    Steffens, R., Theobald, T.: Combinatorics and genus of tropical intersections and ehrhart theory. SIAM J. Discrete Math. 24(1), 17–32 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  33. 33.
    Sturmfels, B.: Solving Systems of Polynomial Equations. CBMS Regional Conference in Mathematics, vol. 97. American Mathematical Society, Providence (2002)zbMATHGoogle Scholar
  34. 34.
    Tabera, L..F.: Tropical resultants for curves and stable intersection. Rev. Mate. Iberoam. 24(3), 941–961 (2008)Google Scholar
  35. 35.
    Theobald, T.: On the frontiers of polynomial computations in tropical geometry. J. Symb. Comput. 41(12), 1360–1375 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  36. 36.
    Vorobyev, N.: Extremal algebra of positive matrices. Elektron. Informationsverarbeitung und Kybern. 3, 39–71 (1967)MathSciNetGoogle Scholar
  37. 37.
    Weispfenning, V.: The complexity of linear problems in fields. J. Symb. Comput. 5(1), 3–27 (1988)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2018

Authors and Affiliations

  1. 1.CNRS, MathématiquesUniversité de LilleVilleneuve-d’AscqFrance
  2. 2.Steklov Mathematical InstituteMoscowRussia
  3. 3.National Research University Higher School of EconomicsMoscowRussia

Personalised recommendations